Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
183 Doctors are Online

Child with frequent cough/cold, high IgE. What are the long term side effects of monticope when we use this syrup regularly?

Dear Doctor my 5+ year old twin daughter (boy & girl) is sensitive to weather changes and suffers from frequent cold , cough , fever for the past 2 years. We had a detailed CBP and Serum IgE tested lasted year and found that IgE is very high. doctor advised to use monticope suspension a spoon at night. We are using monticope regularly for the last 8 months. what are the long term side effects when we use this syrup regularly? can you advice another medicine to solve his problem if regular usage of monticope leads to some other health problems in future?
Asked On : Wed, 20 Mar 2013
Answers:  1 Views:  333
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
General & Family Physician 's  Response
Thanks for posting your query.
As your child is having seasonal allergies, your doctor has prescribed you a recommended drug monticope (montelukast) which is used for prevention and long-term treatment of seasonal allergies and asthma.
You should continue this drug according to advise and call your doctor if you feel following side effects:
skin rash, bruising,mood or behavior changes, anxiety, depression,tremors,severe skin reaction.
It may also cause headache, stomach upset, diarrhea and nausea but are less sever.
Hope it helps.
Take Care!
Answered: Thu, 4 Apr 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor